Post to Lizziep-How are you doing?


Was reading your old post of approx. 6 mos. ago, explaining your reduction in taking the Hu (hydrea) results taking 2-500mg 5 days & 3-500mg 2days making a total of 8.000mg & reducing your count from ll60 to 385. What is your present count & and has your mg of Hu been changed since then?

Would appreciate hearing from you on results.

9 Replies

  • Hi x lizziep . My et is stable at mo I am on aspirin daily , hydra 500mg 2days a week and 1000mg 5days a week I go to my consultant 2nd Oct will let you no x hope you keeping well x chrissie1959 x

  • Hi, I actually went to the hospital this week. My platelet count was 255 this time, which is good, it has dropped dramatically since I have been on the HU. I am still on 2 x 500 mg monday to friday and 3 x 500 mg on saturday and sunday, plus an aspirin each day. The doctor was pleased with the results and wants me to continue on this dosage. I have had a problem with bleeding gums and weight gain. I was prescribed some mouth wash for my gums - if only it worked on the weight too! The HU does make me feel tired and my skin and nails are very dry, on the plus side my hair is no longer extremely greasy so I no longer have to wash it every day!

  • Hi Lizziep , great news to hear your count has gone down , hydra does make you gain weight but benefit out ways symptoms x I also get very tired and flushing day and night x my hair is very dry as nails are also x anyway stay in touch and keep taking meds x chrissie1959 x

  • To Lizzziep, few more questions?

    Thanks for replying. In reference to your bleeding gums, prior to this have you ever had any gum issues? and do you see your dentist or periodontist regularly.. I have had in the past quite a bit of dental gum care,(long story) and see my periodontist if not once a year or very close to it.

    Could you probably have some gum issues, which some people have, and do not see a periodontist. Just thought I would pass along my thought on this. I do not have a weight problem, just unable to gain, guess it's my metabolism and inherited much for that.

    When is your next cbc test? and I guess if your counts drops below that they probably will change your mgs' accordingly???? I do have the same issues with my nails & hair........

    Hope to hear from you.


  • In the past I did have very occasionally a slight problem with bleeding gums, in one area in my mouth, but since being on the hydroxy and aspirin I have had a big problem with bleeding gums all around my mouth.

    I am hoping that I will be able to take a lower dose of hydroxy in the future if my platelets stay down, or go lower.

    I have always had a weight problem, the hydroxy seems to have made that worse as well. It is very difficult to lose any weight. I have cut the carbs and that is helping. I also swim 4 times a week. Still, things could be a lot worse!!!

  • To lizzziep,

    You mentioned you had a slight problem with bleeding gums, and now it seems to have expanded. Did you ever check with your dentist if you had gum pockets....

    That is a form of gingivitis, which I had in the past and had it corrected, not easy, but it went well. Today, I understand that issue is now performed with a laser, healing time & other issues are not longer are problem. If you had noticed when you brush your teeth that the gums easily bleed you can see that the gum line around the tooth is not firm, and therefore is an indication.

    I hope this was somewhat helpful. Also, have you thought about lightly massaging the gums after brushing

    Hope to hear from you.


  • Forgot to mention the night sweats!! Hope you are ok! x

  • Hi lizziep , I ok at the moment thank u just extreme tiredness x hope you are ok too x lovely to chat as usual x take care x

  • Hi, Apologies for the delay, I don't tend to find much time to come on hear these days! I okay thanks, my HU dose was dropped to 1000mg 3 x per week around 5 months ago and fingers crossed so far so good. My plates were at 339 mid August, my HCT was 43.3 and HB 145, last couple of weeks been have vertigo and feeling a little heady and sickness now and then so could possibly be due a trip to the vampires Yay! It been over a year so can't complian. How are you and is the HU working?

You may also like...